estrogen therapy at age 27??

  1. So Im talking to a personal friend of mine whos a doctor. Telling her symptoms I have and she recommended that I see my real doctor and have an estrogen test ran. So I do, 4 weeks later.

    Doctor tells me that my estrogen levels are very low, could be due to the birth control that Im on --- depo-prevera. She recommended that I go on estrogen replacement therapy, or change my b/c. I really dont want to change b/c.. absolutly love depo.

    Is any of yall on ERT? What side effects can I expect? How different will I really feel with an increased estrogen level? Doctor said I can just take an OTC replacement and If that dont help, can move up to script. Any thoughts/comments will be appreciated.
    •  
  2. 6 Comments

  3. by   nurse-in-boots
    Sorry I posted in wrong forum... dont know how that happened.:imbar
  4. by   nilepoc
    I moved this from its former place, in a forum no where near this topic. If theis is the wrong place, let me know.

    thanks Craig

    BTW good luck nurse-in-boots
  5. by   Jolie
    Just curious what your symptoms are. I've been on Depo for 5 years and absolutely love it. I've read the package inserts and don't remember them listing low estrogen levels as a side-effect, though I could have missed it.
  6. by   memphispanda
    I was on ERT for a very short while because I get migraines from low estrogen. After some trial and error testing of other things I found that taking soy isoflavones provided the estrogen boost I needed without actually taking a hormone pill. I only have to take them for about a week prior to menstruation.
  7. by   nurse-in-boots
    symptoms are: very tender breast, not just for a few days, but for about a month now. Feel like they are engorged, like when I was breast feeding. no leaking. Having tons of headaches also.
    This all started happening about when I started not having periods anymore. Began about a week before shot due, thought that could be reason. Continued well after shot given. Thnks for input.
  8. by   AlaskaKat
    Don't know about the low estrogen levels, but I know when I was on Depo I had serious migraines that resolved as soon as I came off it. Wasn't worth it to me.

close